Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 11, 2016, 7:55 PM EDT for Levy County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 7:55 PM EDT (23:55 UTC)
- Expired
- Aug 11, 2016, 8:15 PM EDT
- In force
- 20 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 142 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WUUS52 KTBW 112355
SVRTBW
FLC075-120015-
/O.NEW.KTBW.SV.W.0060.160811T2355Z-160812T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
755 PM EDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LEVY COUNTY IN NORTHERN FLORIDA...
* UNTIL 815 PM EDT
* AT 754 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRONSON...
MOVING NORTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRONSON...EAST BRONSON...ANDREWS AND FANNING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2958 8278 2958 8276 2956 8275 2957 8266
2954 8265 2954 8257 2951 8255 2948 8256
2948 8253 2936 8268 2959 8294
TIME...MOT...LOC 2354Z 138DEG 19KT 2948 8267
HAIL...1.00IN
WIND...60MPH
$$
MCKAUGHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:25 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 11, 3:25 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 325 PM EDT THU AUG 11 2016 .SHORT TERM (Today and Friday)... The surface low pressure system that brought heavy rainfall to the northeastern gulf coastal region continues to gradually shift westward along the northern gulf coast. In its wake, weak upper ridging is building into the Mid-Atlantic and southeast states as surface high pressure extends from the western Atlantic into the southeast U.S. For the rest of today, thunderstorms continue to develop along the Atlantic coast and interior portions of the Florida peninsula. As weak surface high pressure nudges into the region, south southeast low level flow will persist. This coupled with westward surging thunderstorm outflows, will allow storms to build westward through the remainder of the day into this evening. A few stronger storms may also develop, with gusty winds, frequent lightning, and heavy rainfall. Storms should push offshore this evening, with some lingering stratiform showers along the coast through around midnight. Thereafter, expect widespread mid and upper clouds will keep conditions overcast with light east/southeast winds. For Friday, conditions look to mostly mirror today. Morning marine thunderstorms will diminish as the seabreeze develops and subsidence overspreads the waters. Thunderstorms will once again develop first over the east Florida coast, then build westward from late afternoon through evening, eventually reaching the Florida gulf coast and moving offshore. Temperatures look to remain seasonable with highs in the low to mid 90s, and lows in the mid 70s inland, with upper 70s to near 80 degrees along the coast. Long Term (Friday Night-Thursday)... The models are in agreement with the upper high along the Carolina coast and the upper low that has been impacting the area over Louisiana. The low remains nearly stationary through Saturday as the high drifts over the Atlantic while building westward across the SE US. On the surface the ridge is weaker and influenced by the surface low over Louisiana but builds more firmly over the southeast by Saturday providing a south to southeast wind flow across the forecast area. Precipitation will be primarily along the east and west coast sea breeze merger along the west coast during the late afternoon. By Sunday the low has weakened and pulled into an approaching frontal band and upper trough over TX and the ridge is firmly in place across the SE. The surface ridge into the SE firmly reflects this also and the rain chances are slightly higher but still in the scattered category. The upper trough slowly progresses to the east as the ridge slowly weakens into Wednesday but the surface ridge continues into the SE. During this time frame the scattered afternoon convective storms will continue. By Wednesday an inverted upper trough forms over the Bahamas and moves near Florida Thursday as the model solutions diverge. && .AVIATION (18z TAFs)... Scattered storms continue to slowly drift westward across central and western Florida. These will continue to build westward, affecting most terminals through 00z Fri. Expect gusty winds, lightning, and torrential rainfall with storms, reducing visibilities to IFR levels at least temporarily. Storms should gradually move offshore by 02z to 03z Fri, with returning VFR conditions. Patchy fog/low stratus may develop overnight where any heavier rainfall occurs this afternoon, but widespread impacts are not expected. West to southwest winds near the coast this afternoon will become easterly overnight. && .MARINE... Surface high pressure will continue to build in to the north of the waters, resulting in persistent east to southeast winds. Winds and seas will come down each afternoon as the seabreeze develops, but will likely increase each evening and overnight as weak easterly surges develop. These surges may be accompanied by marine thunderstorms as they shift off the west Florida coast. Any marine storms may locally enhance winds and seas. Otherwise, winds of 10 to 15 knots and seas of 2 to 3 feet or less can be expected. && .FIRE WEATHER... A seasonably warm and humid airmass will remain in place with light southeast winds. Rain chances each afternoon coupled with continued moist southerly flow will keep humidities well below critical levels through the first half of next week. && .Preliminary Point Temps/PoPs... TPA 77 90 77 92 / 50 50 30 50 FMY 76 91 76 92 / 30 70 30 50 GIF 75 92 75 93 / 20 50 30 40 SRQ 77 89 76 91 / 50 50 30 40 BKV 74 93 74 93 / 50 50 30 50 SPG 78 90 78 92 / 50 40 30 40 && .TBW Watches/Warnings/Advisories... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...84/Austin MID TERM/LONG TERM/DECISION SUPPORT...03/Paxton
Hazardous weather outlook, Aug 11, 5:10 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 510 AM EDT THU AUG 11 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-120200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 510 AM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 75 CORRIDOR. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... A MORE TYPICAL SUMMERTIME PATTERN WILL CONTINUE WITH SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS... LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
In the hours before
Special weather statement, Aug 11, 7:01 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
701 PM EDT THU AUG 11 2016
FLZ239-112345-
INLAND LEVY-
701 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEVY COUNTY...
AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED SOUTH OF
WILLISTON...MOVING NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILLISTON...WILLISTON HIGHLANDS...WILLISTON MUNICIPAL AIRPORT AND
LEBANON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2941 8240 2922 8240 2921 8248 2922 8253
2921 8254 2904 8254 2926 8274 2943 8253
TIME...MOT...LOC 2255Z 130DEG 18KT 2928 8247
MCKAUGHANSpecial weather statement, Aug 11, 7:36 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
736 PM EDT THU AUG 11 2016
FLZ139-239-120015-
COASTAL LEVY-INLAND LEVY-
736 PM EDT THU AUG 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LEVY COUNTY...
AT 735 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF TRENTON TO NEAR
WILLISTON HIGHLANDS. MOVEMENT WAS NORTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHIEFLAND...BRONSON...MANATTEE ROAD...EAST BRONSON...ANDREWS...
WILLISTON HIGHLANDS...OTTER CREEK AND MANATEE SPRINGS STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2958 8285 2958 8278 2956 8275 2957 8266
2954 8265 2954 8256 2948 8256 2948 8254
2931 8251 2929 8264 2940 8301 2945 8301
2947 8298 2954 8298 2956 8295 2958 8294
2959 8286
TIME...MOT...LOC 2335Z 132DEG 31KT 2954 8272 2932 8263
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:47 PM EDT | River Flood Warning | TBW | Sarasota | 9 days |
| Aug 11, 7:01 PM EDT | Special Weather Statement | TBW | Levy | 44 min |
| Aug 11, 7:36 PM EDT | Special Weather Statement | TBW | Levy | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.